Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Had brown discharge on tissue. Have MS, take Copaxone, Paxil with welbutrin. Have metallic smell in vaginal area

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 3163 Questions
Hello, I will be turning 50 in November. I recently became sexually active again after being a widow for 5 years; no SEX for 5 years is a very long time!! Anyway, the past 4-5 days have been very intense and my urine and or vaginal area had a metallic smell. Now, today, I had dark reddish brown vaginal drainage on the tissue. My last period was May 5 - May 8th; heavy for 2 days then scant for 2 more days. I have MS and take Copaxone injections daily as well as Paxil 40mg daily, Wellbutrin XL 300mg daily, Baclofen 20 mg at bedtime, Amprya (not sure of dosage right now) and a MVI.

What could be causing this odor?
Thanks, XXXXX
Posted Sun, 15 Sep 2013 in Women's Health
Answered by Dr. Rhea Chanda 12 minutes later
Brief Answer:

Detailed Answer:
This is a common problem with such cases as yours. After a long term without sexual contact,recuurent sexual encounters causes a change in the bacterial flora in the vagina. This leaves the vagina vulnerable to vaginal infections.What you have is such an infection,called vaginosis.You will also have a tendency to have UTI if you're not careful. The treatment usually advised is maintained hygiene, wash with plenty of water,avoid using soaps and perfumes in the perineal area, always wash thoroughly after intercourse and after using the bathroom.Drink plenty of water.You can start some probiotics which will help balance the flora. Watch out for itching and discharge.Since you are peri menopausal,your periods may be irregular for a while before they stop completely. Do a pap smear yearly since you are active now.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor